MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 09/09/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Device investigation details: multiple attempts have been made to obtain clarification on which system was used during this procedure.However, no further information has been made available.Since there is no clarification, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding clarification of the system used in this event, a supplemental 3500a report will be submitted to the fda.A manufacturer record evaluation cannot be conducted because the no serial number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: date of death was not provided, as such, the best estimated date is the procedure date.B2.Date of death has been populated with this information.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2023-02690 for product code unk_smart touch bidirectional (thermocool® smart touch¿ bi-directional navigation catheter) (2) importer report number # (b)(4) product code m490007 (smartablate¿ system rf generator (us)).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation ablation procedure using a thermocool® smart touch¿ bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient experienced esophageal fistula and the patient ultimately passed away.A patient expired post-atrial fibrillation ablation procedure which was performed on (b)(6) 2021, after which they developed an esophageal fistula (believed to be the cause of death).No further details about when or how the fistula was diagnosed, or the date the patient expired.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key18166338
Report Number2029046-2023-50017
Device Sequence Number6541419
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2023
Report Date (Section F) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/26/2023
Event Location Hospital
Date Report to Manufacturer11/02/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SMART TOUCH BIDIRECTIONAL
Outcome Attributed to Adverse Event Death;
Patient SexUnknown